Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2007, 1:37 PM CDT for Camden County, Dallas County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 28, 2007, 2:18 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Camden County, MO, Dallas County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 281837
SVRSGF
MOC029-059-281930-
/O.NEW.KSGF.SV.W.0151.070628T1837Z-070628T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 230 PM CDT.
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TUNAS...OR 11 MILES NORTH OF BUFFALO...
MOVING NORTHEAST AT 25 MPH..
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MACKS CREEK BY 200 PM CDT.
CAMDENTON BY 225 PM CDT.
THE TOWNS OF LEADMINE...BRANCH...ROACH...LINN CREEK...OLD LINN CREEK
AND GREEN BAY TERRACE ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3789 9310 3776 9309 3790 9269 3818 9271
3808 9303
$$
RUNNELS2 follow-up statements
000
WWUS53 KSGF 281856
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT THU JUN 28 2007
MOC029-059-281930-
/O.CON.KSGF.SV.W.0151.000000T0000Z-070628T1930Z/
DALLAS MO-CAMDEN MO-
152 PM CDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL CAMDEN AND NORTHEASTERN DALLAS COUNTIES...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TUNAS...OR 14 MILES NORTH OF BUFFALO...
MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEADMINE BY 205 PM CDT
SOUTH OF CAMDENTON BY 230 PM CDT.
IN ADDITION TO DAMAGING WINDS...DOPPLER RADAR HAS INDICATED SOME
ROTATION WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. RESIDENTS IN THE PATH OF THIS STORM SHOULD MOVE
INDOORS AS IT APPROACHES.
ADDITIONAL STORMS WERE RAPIDLY DEVELOPING ALONG THE HICKORY AND
CAMDEN COUNTY BORDER. THESE STORMS MAY ALSO BECOME SEVERE WITH
WINDS TO 60 MPH POSSIBLE ACROSS SOUTHWEST CAMDEN COUNTY.
LAT...LON 3789 9310 3780 9304 3777 9286 3797 9275
3818 9271 3808 9303
$$
RUNNELS000
WWUS53 KSGF 281918
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT THU JUN 28 2007
MOC029-059-281925-
/O.CAN.KSGF.SV.W.0151.000000T0000Z-070628T1930Z/
DALLAS MO-CAMDEN MO-
215 PM CDT THU JUN 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR CAMDEN AND DALLAS COUNTIES IS
CANCELLED...
AT 215 PM...RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING
HAD DIMINISHED BELOW SEVERE LIMITS TO THE NORTHEAST OF LEADMINE.
OTHER STRONG STORMS WERE LOCATED NORTHEAST OF PLAD IN DALLAS COUNTY
AND ALONG THE CAMDEN AND BENTON AND CAMDEN COUNTY BORDER. SHOULD
THESE STORMS INTENSIFY FURTHER...ADDITIONAL WARNINGS MAY BE REQUIRED.
LAT...LON 3789 9310 3780 9304 3777 9286 3797 9275
3818 9271 3808 9303
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:00 PM CDT, 15 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 10:00 PM CDT, 15 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED JUN 27 2007
.UPDATE...
MADE SOME UPDATES BASED ON TRENDS. HAVE SEEN A COUPLE DISTURBANCES
MOVE THROUGH THE REGION LATE THIS AFTERNOON AND THIS EVENING...WITH
THE SECOND NOW MOVING THROUGH THE MID MO REGION. PRECIPITABLE WATER
VALUES OF 1.8-1.9 INCHES ON THE LATEST KSGF SOUNDING WITH A HIGH
FREEZING LEVEL IS PRODUCING SOME EFFICIENT CONVECTION...BUT STORM
MOVEMENT HAD BEEN FAST...SO HIGHER AMOUNTS ARE OCCURRING ONLY WHERE
SHOWERS CAN TRAIN.
MAIN SYNOPTIC SCALE FRONT...OR AT LEAST A WEAK PREFRONTAL
TROUGH...WILL SHIFT SOUTH INTO THE CWFA LATER TONIGHT. SHOWERS HAVE
DEVELOPED ALONG THIS BOUNDARY FROM SOUTH CENTRAL/SOUTHEAST KS INTO
NORTHERN MO. WEAK FORCING UP AND OVER THIS BOUNDARY SEEMS TO BE
WHERE THE MORE WIDESPREAD HIGHER PRECIP AMOUNTS WILL OCCUR...BUT
SMALL CLUSTER OF CONVECTION ALONG THE RED RIVER IN SOUTHEAST OK JUST
EAST OF AN MCV NEEDS WILL NEED TO BE MONITORED AS WELL.
HAVE NOT CHANGED ANYTHING AS FAR AS THE FLOOD WATCH IS CONCERNED.
HAVE TWEAKED THE FORECAST A BIT...WITH THE HIGHEST QPF AND POPS OVER
WESTERN AND NORTHWEST SECTIONS OF THE CWFA. DSA
&&
.PREVIOUS DISCUSSION...
RADAR IMAGERY SHOWS SCATTERED SHOWERS CONTINUING TO DEVELOP OVER
MUCH OF THE FORECAST AREA THIS AFTERNOON...WITH THUNDERSTORMS OVER
THE EASTERN EDGE OF THE FORECAST AREA...WHERE SLIGHTLY HIGHER
INSTABILITY DEVELOPED AS TEMPERATURES ROSE INTO THE LOWER AND MID
80S.
THE CURRENT SYNOPTIC SITUATION REMAINS VERY SIMILAR TO THIS
MORNING WITH A STAGNANT UPPER LOW OVER WESTERN AND CENTRAL
OKLAHOMA CONTINUING TO FEED DEEP MOISTURE INTO THE OZARKS. AT THE
SURFACE...THE COLD FRONT HAS SHIFTED SOUTHWARD AND EXTENDS FROM
NORTHWEST MISSOURI TO NORTHWEST OKLAHOMA...WITH A PREFRONTAL
TROUGH ROUGHLY FROM SEDALIA TO PONCA CITY. THE ENHANCED
CONVERGENCE ALONG THIS LINE HAS HELPED FOCUS CONVECTION OVER THE
PAST HOUR OR SO.
PRECIPITABLE WATER VALUES HAVE EXCEEDED TWO INCHES ON SOUNDINGS TO
OUR SOUTHWEST...WITH 12Z KSGF PWATS JUST OVER 1.80 INCHES. GIVEN
THE CONTINUED ABUNDANCE OF MOISTURE AND PERSISTENT LIFT ALONG THE
BOUNDARY ASSISTED BY BROAD DIFFLUENCE FROM UPPER LOW OVER OUR
NORTHERN COUNTIES...PLAN TO KEEP THE FLASH FLOOD WATCH GOING
THROUGH TONIGHT AND THURSDAY. BASED ON QPF OUTPUT FROM THE NAM AND
GFS...HAVE EXTENDED THE AREAL COVERAGE OF THE WATCH INTO OUR
EXTREME NORTHEAST COUNTIES TO INCLUDE LAKE OF THE OZARKS...FORT
WOOD AND ROLLA.
BY LATE THURSDAY NIGHT AND FRIDAY...DRIER AIRMASS WILL GRADUALLY WORK
SOUTHWARD AS NORTHERN STREAM SHORTWAVE TRAVERSES THE AREA AND HIGH
PRESSURE OVER CENTRAL CANADA PUSHES SOUTHWARD THROUGH FRIDAY
NIGHT AND EARLY SATURDAY. UPPER LEVEL TROUGH MAY BE SLIGHTLY
PROBLEMATIC IF IT DOES NOT WEAKEN AND SHEAR OUT TO OUR SOUTH AS
CURRENTLY ADVERTISED. HOWEVER THE LATEST FEW MODEL RUNS HAVE BEEN
CONSISTENT WITH MOVING THIS FEATURE MORE TO OUR SOUTH AS UPPER RIDGE
OVER THE SOUTHWEST U.S. BUILDS INTO THE AREA.
WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY WITH INCREASING
TEMPERATURES LIKELY REACHING THE 90S BY MONDAY OR TUESDAY
AFTERNOON. WILL NEED TO MONITOR TREND WITH NORTHWEST FLOW AND
QUICK MOVING DISTURBANCES PASSING OVER THE AREA BY THE MIDDLE OF
NEXT WEEK.
TERRY
&&
.AVIATION...
FOR THE 0000 UTC KSGF/KJLN TAFS...A COLD FRONT EXTENDS FROM NORTHERN
IL INTO NORTHERN MO AND NE KS WITH A PERSISTENT WEAK UPPER
TROUGH/LOW OVER THE SOUTHERN PLAINS. INTERMITTENT SHOWERS HAVE
OCCURRED THIS AFTERNOON AT BOTH TAF LOCATIONS...BUT CONDITIONS HAVE
GENERALLY BEEN VFR WITH BRIEF PERIODS OF MVFR CEILINGS AND MVFR/IFR
VISIBILITY IN HEAVIER SHOWERS. IN THE NEAR TERM NOT LOOKING AT MUCH
OF A CHANGE WITH MOST AREA METARS VFR. THE FRONT OR PREFRONTAL
TROUGH TO OUR NORTH WILL EDGE SLOWLY TOWARD THE REGION LATE TONIGHT
AND THU MORNING...AND SHOWERS/TSTMS ARE EXPECTED TO BECOME MORE
NUMEROUS...ESPECIALLY NORTH OF THE TAF SITES...SO EXPECT A GENERAL
DOWNWARD TREND IN CEILINGS AND VISIBILITY LATE TONIGHT WITH MVFR AND
BRIEF PERIODS OF IFR CEILINGS POSSIBLE. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE
THURSDAY NIGHT FOR MOZ055>058-066>071-077>081-088>091-
093>095-101>104.
KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE
THURSDAY NIGHT FOR KSZ073-097-101.
&&
WFO SGFHazardous weather outlook, Jun 28, 12:56 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT THU JUN 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING...WIND GUSTS IN EXCESS OF 60MPH...AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. HOWEVER...STRONG TO SEVERE STORMS ARE EXPECTED OVER AN AREA ALONG AND SOUTH OF A LINE FROM TABLE ROCK LAKE TO SALEM MISSOURI. DISCUSSION: AN AIRMASS LOADED IN MOISTURE CONTENT REMAINS IN PLACE OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A FRONTAL SYSTEM WILL GRADUALLY SAG SOUTH INTO THE REGION THIS EVENING...WHICH WILL CONTINUE TO ACT AS A FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH THE ENTIRE OVERNIGHT PERIOD...CAUSING FLASH FLOODING IN MANY AREAS. MEANWHILE...THE AIRMASS OVER SOUTHERN MISSOURI IS BECOMING UNSTABLE THIS AFTERNOON. FULL SUNSHINE HAS WARMED TEMPERATURES IN THE MID 80S...CREATING A SUFFICIENTLY UNSTABLE ENVIRONMENT FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THROUGH ABOUT 8 PM THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY AND UPPER LEVEL LOW PRESSURE WILL REMAIN NEAR THE OUTLOOK AREA INTO AT LEAST SATURDAY. SHOWERS AND THUNDERSTORMS WILL THEREFORE CONTINUE INTO SATURDAY...AND POSSIBLY EVEN SUNDAY OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS UPCOMING WEEKEND. SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER / SCHAUMANN
In the hours before
Local storm report, Jun 28, 8:39 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD LAMAR 37.49N 94.28W
06/28/2007 BARTON MO EMERGENCY MNGR
HEAVY RAIN CAUSED STREET FLOODING IN THE CITY OF LAMAR.
&&
DCRAMERLocal storm report, Jun 28, 8:44 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 4 WSW COLLINS 37.87N 93.69W
06/28/2007 ST. CLAIR MO PUBLIC
HEAVY RAIN CAUSED A LOW WATER CROSSING TO BECOME
DANGEROUS TO PASSING MOTORISTS. BRUSH CREEK IS THE WATER
SYSTEM THAT IS FLOODING OVER THE CROSSING.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:47 AM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 28, 4:45 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 6 hr |
| Jun 28, 4:59 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 28, 9:27 AM CDT | River Flood Watch | SGF | Vernon | 5 days |
| Jun 28, 9:27 AM CDT | River Flood Watch | SGF | Vernon | 4 days |
| Jun 28, 9:27 AM CDT | River Flood Watch | SGF | Vernon | 52 hr |
| Jun 28, 3:12 PM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.